Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 37, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Aug 24, 2000, 4:06 PM MDT for Moffat County, Routt County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 24, 2000, 4:06 PM MDT (22:06 UTC)
- Expired
- Aug 24, 2000, 5:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Moffat County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 176 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2330 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KGJT 242206 SVRGJT COC081-107-242300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 406 PM MDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MOFFAT COUNTY IN NORTHWEST COLORADO CENTRAL ROUTT COUNTY IN NORTHWEST COLORADO * UNTIL 500 PM MDT * AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF HAYDEN...OR ABOUT 11 MILES SOUTH OF CRAIG...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES SOUTH OF HAYDEN AT 425 PM MDT 5 MILES WEST OF STEAMBOAT SPRINGS AT 500 PM MDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 4045 10757 4027 10751 4032 10671 4078 10681
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 12:30 PM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 24, 12:30 PM MDT, 3 hours 36 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1230 PM MDT THU AUG 24 2000 TONIGHT: MOST PULSE THUNDERSTORM ACTIVITY TO END THIS EVENING WITH NO STRONG TRIGGERS EVIDENT. EXCEPTION IS FOUR-CORNERS AREA WHERE ALL MODELS SHOW SOME FORCING AT 06Z. AVN PAINTS THIS UPPER DIV/OMEGA AS FAR EAST AS THE SAN JUANS SO WILL MENTION SOME LATE NIGHT STORMS THERE. ISOLATED HEAVY RAIN POSSIBLE THIS EVENING IN EASTERN UTAH WITH SLOW STORM MOTION AND PRECIP WATER VALUES OVER AN INCH. FRIDAY: PERSISTENCE. MOISTURE REMAINS IN PLACE WITH STRONGER SHORTWAVES PROGGED TO STAY WEST OF THE FORECAST AREA. THICKNESS CHANGES LITTLE SO ANY TEMP VARIATION DUE TO CLOUD COVER. GENERALLY WIDELY SCATTERED LOW-GRADE MONSOON...SLIGHTLY FAVORED SOUTH WHERE ALL MODELS SHOW SOME FORCING. SATURDAY: TUTT DISTURBANCE CURRENTLY NEAR EL PASO PROGGED TO ROTATE INTO SOUTHERN FORECAST AREA BY THE AFTERNOON. WITH BEST FORCING FOUND IN THE CENTER OF TUTTS THIS WOULD FAVOR INCREASED POPS MAINLY SOUTH. MODELS HOWEVER PAINT BETTER FORCING OVER MUCH OF THE FORECAST AREA...SO WILL TREND POPS UP MOST AREAS...AND MAX TEMPS DOWN ASSUMING MORE CLOUDS. EXTENDED: A REPRIEVE OR POSSIBLE END TO MONSOON FLOW WAS PROGGED FOR NEXT WEDNESDAY BY PREVIOUS MRF...BUT NOW PROGGED FOR THURSDAY. UNTIL THEN...RIDGE...SOUTH MOIST FLOW...BROADBRUSH CHANCE POPS. 99/RAMEY .GJT...NONE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.